You should not take this medication if you are allergic to entecavir, or if you also have HIV (human immunodeficiency virus) that is not being treated.
Some people have developed a life-threatening condition called lactic acidosis while taking enteavir. Early signs of lactic acidosis generally get worse over time and this condition can be fatal. Get emergency medical help if you have even mild symptoms of lactic acidosis, such as: muscle pain or weakness, numb or cold feeling in your arms and legs, trouble breathing, stomach pain, nausea with vomiting, slow or uneven heart rate, dizziness, or feeling very weak or tired.
Entecavir may also cause severe liver symptoms such as nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes). Call your doctor at once if you have any of these symptoms.
Some people with hepatitis B develop liver symptoms after they stop taking entecavir, even months after stopping. Your doctor may want to check your liver function on a regular basis for several months after you stop using this medication. Do not miss any scheduled visits.